How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My doctor wants me to start taking brintellix while I am

Customer Question

My doctor wants me to start taking brintellix while I am already on 100 milligrams of pristiq. Is this safe? I am concerned about serotonin syndrome.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. May I ask, what dose of the Brintellix will you start with?

Customer: replied 1 year ago.
5 mg
Expert:  Dr. Z replied 1 year ago.

Thank you for your response. The Brintellix dose is considerably low as the maximum dose for this medication is 20mg. Given that you are taking a low to moderate dose of the Pristiq (the stated maximum dose is 400mg/day) the risk of Serotonin Syndrome with the addition of Brintellix at 5mg is nearly non-existent. You do not have to worry about Serotonin Syndrome with the addition of Brintellix at the 5mg dose along with the dose of the Pristiq since both medications are at relatively low doses. If both medications were at a high dose than the risk of Serotonin Syndrome would be probable, but in your circumstance the risk is near zero.

Expert:  Dr. Z replied 1 year ago.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions